Missouri, 2004Flood in Missouri, December 11 to 14, 2004
December 11 to 14, 2004 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 11, 3:50 AM CST, 9 hours 10 minutes earlier.
Area forecast discussion, Dec 11, 3:50 AM CST, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CST SAT DEC 11 2004
.DISCUSSION...
00Z-06Z MODEL SUGGESTIONS SUGGEST QPF EVENT TO BE DONE BY
12Z...ALTHOUGH WE COULDNT RULE OUT A SPRINKLE OR FLURRY
PARTICULARLY IN THE EAST EARLY THIS AM. NEW MESOETA EVEN CLEARS
SKIES OUT BY MIDDAY BUT WELL TREND JUST A LITTLE MORE PESSIMISTIC
GIVEN THE DEEP TROF AND SLOW REBOUND OF HEIGHTS...THUS HOLDING THE
CLEARING OFF OR AT LEAST NOT BECOMING PARTLY CLOUDY TIL LATE IN THE
DAY OR TONIGHT.
AFTER THAT THE FORECAST IS BASICALLY DRY...EVEN THOUGH THERE IS A
BASIC PATTERN EVOLUTION THAT ALLOWS A COUPLE OF CLIPPER LIKE SYSTEMS
TO PASS THROUGH. HOWEVER IT LOOKS LIKE THE BEST MOISTURE/DYNAMICS
WITH THESE SYSTEMS WILL STAY TO OUR NORTH AND THEREFORE WE WILL KEEP
THE BASICALLY DRY FORECAST. WE WILL BUY INTO THE COOL DOWN SLATED
FOR EARLY NEXT WEEK...ALTHOUGH MAYBE NOT TO THE EXTENT OF GUIDANCE.
BUT WE DO MOVE THAT DIRECTION A LITTLE GIVEN THE NEW 00Z MEX
SUPPORTS AN UPCOMING SIGNIFICANT COOLDOWN.
IN GENERAL WE ARE IN THE VICINITY OF MAV/FWC MOS IN THE NEAR TERM
AND BLEND WELL WITH THE MEX IN THE LONG RANGE...THOUGH WE STAY A
SHAVE ABOVE THE MIN EXTREMES FOR NOW...AT LEAST TIL A LITTLE MORE
MODEL INSISTENCE IS MADE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Dec 11, 4:13 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
413 AM CST SAT DEC 11 2004
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-121100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
413 AM CST SAT DEC 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
MINOR TO MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PORTIONS OF
THE GREEN...LOWER OHIO...AND MID MISSISSIPPI RIVERS. PLEASE REFER TO
THE LATEST FLOOD STATEMENTS FOR MORE DETAILED FLOODING INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MINOR TO MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PORTIONS OF
THE GREEN...LOWER OHIO...AND MID MISSISSIPPI RIVERS. PLEASE REFER TO
THE LATEST FLOOD STATEMENTS FOR MORE DETAILED FLOODING INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, New Madrid
- When
- December 11, 1:00 PM CST to December 14, 11:00 AM CST
- Where
- New Madrid forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.595, -89.652 (the zone’s center; the record gives no point)
Minor flooding of the Mississippi River occurred below the confluence with the Ohio River. At New Madrid, where flood stage is 34 feet, the river crested at 34.4 feet on the 12th. The flooding primarily affected bottomland fields and a few river access roads.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in North Dakota, December 11 to 12, 20041 injured · $30,000 · 66 kt wind · 36 events
- Storm Surge in Maine, December 11, 2004$100,000 · 1 event
- Winter Storm in New York, December 11, 2004$40,000 · 4 events
- Winter Weather in New York, December 11, 2004$25,000 · 5 events
- Winter Weather in Vermont, December 11, 2004$20,000 · 4 events
- High Wind in Montana, December 11, 200453 kt wind · 16 events
- Winter Storm in Minnesota, December 11 to 12, 200416 events
- Winter Storm in North Dakota, December 11 to 12, 200415 events
- High Wind in South Dakota, December 11 to 12, 200453 kt wind · 12 events
- Heavy Snow in North Carolina, December 11, 20048 events
- High Wind in Minnesota, December 11 to 12, 20048 events
- Heavy Snow in Tennessee, December 11, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428769.